Dasatinib is a second-generation multityrosine kinase inhibitor used in the first-line and second-line treatment of Philadelphia chromosome-positive leukaemia. The most frequent type of Dasatinib-induced intestinal injury is haemorrhagic colitis; other morphologic patterns include apoptotic colopathy, CD8+ T-cell-mediated colitis and non-specific colitis. Aim of this study is to describe a novel Crohn's-like histopathologic pattern of Dasatinib-induced colitis. Four patients developed diarrhoea during Dasatinib treatment; colonoscopy was performed and biopsy sets were taken for histological analysis. All patients showed patchy, chronic active inflammation with cryptitis and microgranulomas (two patients). Ileal and rectal biopsies showed either no or mild, focal inflammation. An increase in lamina propria eosinophils was seen (two patients) and apoptoses were seen (three patients). Complete remission was observed after interruption of treatment. Dasatinib-induced colitis and Crohn's disease may share histologic features including microgranulomas, which can potentially lead to misdiagnosis if no information on treatment is provided.
Keywords: Bone Marrow Diseases; COLITIS; Crohn Disease.
© Author(s) (or their employer(s)) 2023. No commercial re-use. See rights and permissions. Published by BMJ.